Hail, Adams
- When
- April 29, 3:00 PM MST
- Where
- Adams County, 8 mi W of Henderson
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.283, -104.767
18 hail, 1 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 29, 1:13 PM MST, 1 hour 47 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO ISSUED BY NWS PUEBLO 213 PM MDT TUE APR 29 2003 ...EXTENT AND SEVERITY OF CONVECTION LATE THIS AFTERNOON AND EVENING THE IMMEDIATE CONCERN... SHORT TERM DISCUSSION...SURFACE LOW DEVELOPING OVER SERN CO SOUTH OF KLHX HAS ALLOWED DEEPER LOW LEVEL MOISTURE TO SURGE WESTWARD NORTH OF THE PALMER DIVIDE....WITH LATEST VIS PICS SUGGESTING CONVECTION BREAKING OUT ALONG THE FOOTHILLS FROM THE PALMER DIVIDE NORTH TOWARD KCYS. PERSISTENT STRATUS DECK HAS LIMITED THE AMOUNT OF INSTABILITY OVER FAR NERN CO...WHILE CLOUDS HAVE BROKEN FARTHER WEST WITH SFC TEMPS 5 DEGF WARMER. LAPS CAPES SHOW THIS NICELY...WITH INSTABILITY AXIS AND 1000-1500 J/KG CAPES ALONG A KDEN/KLIC/KLAA LINE. CIN IS JUST ABOUT GONE FROM KDEN TO KLIC...WITH KFTG RADAR LOOP SHOWING A DEFINITE BOUNDARY FROM NERN EL PASO COUNTY INTO ERN DOUGLAS COUNTY. 0-6 KM SHEAR COULD BE BETTER...AS FLOW BECOMES W- SWRLY RIGHT ABOVE THE SFC...KEEPING SHEAR VECTOR MAGNITUDE BELOW 50 KNOTS. GIVEN AMOUNT OF INSTABILITY...THINK AT LEAST ISOLATED SEVERE IS POSSIBLE AS FAR WEST AS THE DENVER METRO...AND WILL MONITOR RADAR TRENDS CLOSELY THE NEXT FEW HOURS. EXPECT UPWARD MOTION TO INCREASE ACROSS THE AREA AS MAJOR PORTION OF THE WRN U.S UPPER TROUGH MOVES ACROSS AND SURFACE SURGE DROPS SOUTH ACROSS THE PLAINS. ETA PROGS A BRIEF PERIOD OF NERLY UPSLOPE WINDS FROM 06-12Z FROM DENVER NORTHWARD...WITH MOIST ERLY FLOW WRAPPING BACK AROUND THE SFC LOW IN KS. WILL BUMP UP POPS SLIGHTLY OVER THE ERN FOOTHILLS AND PLAINS...AND WILL REMOVE EVENING TIMING AS ENOUGH INSTABILITY IS PRESENT TO KEEP TSRA GOING WELL INTO THE NIGHT. SOME SNOW POTENTIAL AFTER MIDNIGHT AT THE HIGHEST ELEVATIONS...MAINLY ABOVE TIMBERLINE...THOUGH -SHSN WILL BE SPOTTY AND WONT MENTION ANY ACCUMS IN THE ZONES. ON WEDNESDAY...WRAPAROUND LOW LEVEL MOISTURE CONTINUES TO ADVECT BACK WESTWARD...MAINTAINING PRECIP CHANCES OVER MOST OF THE AREA. HIGHEST POPS IN THE NERN PLAINS ZONES CLOSER TO THE UPPER LOW. WOULD EXPECT ACTIVITY TO WIND DOWN FAIRLY QUICKLY BY WED EVENING AS SYSTEM MOVES AWAY AND FLOW BECOMES MORE NRLY. CURRENT ZONES LOOK PRETTY GOOD AND WILL ONLY MAKE SOME MINOR UPWARD ADJUSTMENTS TO POPS. LONG TERM DISCUSSION...LOOKS LIKE QUIETER WX IN STORE THU-SAT AS WESTERN U.S. TROUGH RELOADS...THOUGH IT APPEARS IT WILL BE DIFFICULT TO GET RID OF PRECIP CHANCES ENTIRELY AS LOW LEVEL MOISTURE SURGES BACK INTO CO. ONLY WEAK INSTABILITY PROGGED FOR THU AFTERNOON/EVENING...THOUGH BOTH ETA AND GFS GENERATE SOME LIGHT QPF OVER THE MTNS AND FOOTHILLS. BETTER INSTABILITY PROGGED FOR FRI...AS DEEPER MOISTURE IS ADVECTED NWWRD INTO THE STATE...WITH CAPES OVER 500 J/KG BY LATE FRI AFTERNOON. CURRENT FCST HAS SLIGHT CHANCES AREAWIDE BOTH DAYS...WHICH LOOKS REASONABLE AND WILL LEAVE UNCHANGED. TEMPS SHOULD BOUNCE BACK A LITTLE BOTH THU/FRI WITH MORE SUN AND SLIGHT WAA. NEXT MAJOR TROUGH MOVES ONSHORE OVER THE WEEKEND...THEN TOWARD COLORADO LATE SUNDAY/MONDAY TIME FRAME. TIMING STILL A QUESTION...BUT APPEARS INCREASING CHANCES OF PRECIP BOTH SUN AND MON LOOK ON TRACK. --PETERSEN .DEN...NONE.
COZ030>051-291700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 605 AM MDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG AND LOW CLOUDS ACROSS THE NORTHEAST COLORADO PLAINS THIS MORNING WILL DISSIPATE BY 10 AM. VISIBILITIES COULD BE LESS A QUARTER OF A MILE AT TIMES. THE THICKEST FOG WILL BE IN THE SOUTH PLATTE RIVER VALLEY FROM NORTH OF DENVER TO AROUND GREELEY. LATER THIS AFTERNOON THERE WILL BE A THREAT OF STRONG THUNDERSTORMS DEVELOPING OVER EXTREME NORTHEAST COLORADO. AREAS TO THE NORTH AND EAST OF AKRON ARE MOST LIKELY TO SEE THUNDERSTORMS. LARGE HAIL AND GUSTY WINDS WOULD BE THE MAIN PRODUCT OF THESE THUNDERSTORMS. ELSEWHERE ACROSS NORTHEAST COLORADO...AN UPPER LEVEL WEATHER DISTURBANCE APPROACHING THE STATE FROM THE SOUTHWEST WILL PRODUCE ISOLATED SHOWERS OVER THE MOUNTAINS AND I-25 CORRIDOR THROUGH THE EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY...ESPECIALLY NEAR THE WYOMING AND NEBRASKA BORDERS. SEVERE WEATHER IS NOT ANTICIPATED AS THE STORM SYSTEM MOVES EAST OF THE AREA. FOR THURSDAY THROUGH NEXT MONDAY...THERE IS A CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. THE RISK OF SEVERE WEATHER WILL REMAIN LOW UNTIL AN UPPER LEVEL STORM SYSTEM MOVES INTO THE REGION LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR TODAY OR TONIGHT. DANKERS/BARJENBRUCH
The Denver radar (KFTG), 58 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
18 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
A small tornado touched down briefly but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyThe tornado archive for Colorado, 2003Warnings in Colorado, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354547, 5354548, 5354549, 5354550, 5354551, 5354552, 5354553, 5354554, 5354555, 5353182, 5354556, 5354557, 5354558, 5354559, 5354560, 5354561, 5354562, 5354563, 5354564, 5353108.